Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 5, 2009, 4:35 AM CDT. It took effect at May 5, 2009, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 4:35 AM CDT (09:35 UTC)
- In effect from
- May 5, 2009, 11:00 AM CDT
- Expired
- May 5, 2009, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 050935 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 AM CDT TUE MAY 5 2009 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE GUADALUPE MOUNTAINS...AND THE SOUTHEASTERN NEW MEXICO PLAINS FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER... .A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN FROM THE SOUTHEASTERN NEW MEXICO PLAINS THROUGH THE TRANS PECOS REGION THIS AFTERNOON. HOT TEMPERATURES AND A VERY DRY AIRMASS WILL RESULT IN MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ACROSS MUCH OF THE REGION THIS AFTERNOON. WESTERLY TO SOUTHWESTERLY 20 FOOT WINDS WILL INCREASE ABOVE 20 MPH...WITH GUSTS NEAR OR ABOVE 30 MPH ACROSS THE VAN HORN CORRIDOR...THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR SEVERAL HOURS THIS AFTERNOON. THE COMBINATION OF THE HOT...WINDY AND VERY DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THESE LOCATIONS BEGINNING LATE THIS MORNING AND CONTINUING THROUGH THE EARLY EVENING HOURS. NMZ114-115-TXZ057-258-060100- /O.UPG.KMAF.FW.A.0043.090505T1600Z-090506T0300Z/ /O.NEW.KMAF.FW.W.0044.090505T1600Z-090506T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 435 AM CDT TUE MAY 5 2009 /335 AM MDT TUE MAY 5 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE GUADALUPE MOUNTAINS...AND THE PLAINS OF SOUTHEASTERN NEW MEXICO...WHICH IS IN EFFECT FROM 11 AM CDT...OR 10 AM MDT THIS MORNING TO 8 PM CDT...OR 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY TO SOUTHWESTERLY 20 FOOT WINDS WILL INCREASE TO 20 TO 30 MPH ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS TODAY. THESE WINDY CONDITIONS WILL COMBINE WITH HOT TEMPERATURES... MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND ONGOING VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 051917 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT TUE MAY 5 2009 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE GUADALUPE MOUNTAINS...AND THE SOUTHEASTERN NEW MEXICO PLAINS FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER... .A STRENGTHENING SURFACE TROUGH COMBINED WITH WARM TEMPERATURES WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE THIS AFTERNOON. STRONG 20 FOOT WINDS IN COMBINATION WITH NEAR RECORD HEAT AND A VERY DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND THE SOUTHEAST NEW MEXICO PLAINS. DUE TO PERSISTENT DROUGHT CONDITIONS...ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. MEMBERS OF THE LOCAL FIREFIGHTING COMMUNITY SHOULD REMAIN PREPARED FOR ELEVATED FIRE WEATHER CONDITIONS THROUGH THIS EVENING. NMZ114-115-TXZ057-258-060100- /O.CON.KMAF.FW.W.0044.000000T0000Z-090506T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 217 PM CDT TUE MAY 5 2009 /117 PM MDT TUE MAY 5 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. 20 FOOT WINDS IN EXCESS OF 25 TO 30 MPH ALONG WITH SINGLE DIGIT RH VALUES AND PROLONGED DROUGHT CONDITIONS WILL ALLOW CONTINUED CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH AND ALL EFFORTS SHOULD BE MADE TO PREVENT ANY ACCIDENTAL FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 12:31 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 5, 12:31 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1231 AM CDT TUE MAY 5 2009
.DISCUSSION...
06Z AVIATION FORECAST DETAILS INCLUDED BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL START OFF FOR THE FIRST FEW HOURS OF THE
FORECAST THIS MORNING. HOWEVER...WE EXPECT LOW CEILINGS WITH SOME
RESTRICTED VISIBILITY TO DEVELOP ACROSS THE PERMIAN BASIN...THE
TRANS PECOS REGION AND PORTIONS OF SOUTHEAST NEW MEXICO AFTER 08Z.
CEILINGS/VISIBILITY ARE MOSTLY EXPECTED TO BE MVFR CATEGORY...
ALTHOUGH SOME LOCATIONS COULD BE RESTRICTED TO IFR. LOOK FOR VFR
CONDITIONS TO RETURN AROUND MID MORNING...WITH WINDS SHIFTING
SOUTHWEST AND INCREASING TO 12-15 KNOTS...WITH GUSTS OVER 20 KNOTS
BY MIDDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 10 AM MDT TUESDAY THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES... GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
21Hazardous weather outlook, May 4, 1:16 PM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT MON MAY 4 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 116 PM CDT MON MAY 4 2009 /1216 PM MDT MON MAY 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. CRITICALLY LOW RELATIVE HUMIDITY LEVELS ALONG WITH 20 FOOT WINDS IN EXCESS OF 20 MPH ARE EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT THIS EARLY EVENING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS THE NORTHEASTERN PERMIAN BASIN IN RESPONSE TO A NORTHWARD MOVING FRONTAL BOUNDARY. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...THE HIGHWAY 54 CORRIDOR...AS WELL AS THE EDDY AND LEA COUNTY PLAINS OF SOUTHEAST NEW MEXICO TUESDAY AFTERNOON. INCREASING 20 FOOT WINDS IN COMBINATION WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON. UNSEASONABLE WARM TEMPERATURES WILL BEGIN IMPACTING THE AREA BEGINNING ON TUESDAY IN RESPONSE TO A STRONG UPPER LEVEL RIDGE THAT WILL REMAIN PARKED OVER THE AREA. TEMPERATURES WILL BEGIN INCREASING EACH DAY...WITH THE HOTTEST DAY OF THE WEAK EXPECTED ON THURSDAY. ALL PARTICIPATING IN OUTSIDE ACTIVITIES SHOULD EXERCISE HEAT SAFETY PRECAUTIONS AND DRINK PLENTY OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.